Tingling in Legs and Feet
Aug 1, 2012
i have been poz since 1999. at one point i was on combivir. i started having tingling in my feet and legs that would keep me from going to sleep because i was unable to lay still. i went to specialist. He said i had some peripheral neuropathy and that the 3tc in the combivir was probably the cause. they switched my meds and put me on gabapentin and things got better.
Fast forward 5 years or so. I am now taking Abacavir, Viramune and Truvada. And i still take Gabapentin ( i never stopped). I take 3 300 mg capsules before bed. I have over that time still experienced the tingling from time to time but very rarely and mostly just lasting a night or two. but lately i am experiencing the tingling quite frequently again. 3 out of the last 4 nights. i am still awake at 3am. i cannot lay still. if i try to do so the feeling is so uncomfortable i just have to move my legs.
Hoping you might be able to help. i would greatly appreciate it. Do you think it is again a side effect of my medications? or do i perhaps have something else going on? i am 55 years old. and have been positive since 1999. Thank you for your help. i greatly appreciate the service you and your fellow Doctors offcer
Response from Dr. Henry
You may benefit from a full neurological consultation looking at whether your have drug related neuropathy, restless leg sydnrome. or other condition that can results in tingling (nerve compression for example). The treatment for those conditions varies so proper diagnosis is important. If you are doing well from HIV standpoint (suppressed virus and CD4 >> 350) then less likely to be HIV-related peripheral neuropathy. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.